Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 217, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 10, 2001, 4:10 AM CDT for Henry County, Missouri. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 10, 2001, 4:10 AM CDT (09:10 UTC)
- Expired
- Jul 10, 2001, 5:00 AM CDT
- In force
- 50 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Henry County, MO
The radar
The Pleasant Hill radar (KEAX), 66 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 4:22 AM CDT | Thunderstorm Wind 52 E | Montrose, MO | Large trees reported down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2087 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1626 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 100911 SVRMCI MOC083-101000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 410 AM CDT TUE JUL 10 2001 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN HENRY COUNTY IN WEST CENTRAL MISSOURI THIS INCLUDES THE CITY OF CLINTON * UNTIL 500 AM CDT * AT 410 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MONTROSE...OR ABOUT 9 MILES NORTH OF APPLETON CITY...MOVING SOUTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MONTROSE AT 415 AM CDT DEEPWATER AT 425 AM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. LAT...LON 3847 9353 3843 9408 3822 9408 3823 9356 $$ KOCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:35 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 10, 2:35 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 235 AM CDT TUE JUL 10 2001 CONVECT DEVELOPED ALNG 85 DAM WARM FNT ARND MID AS WAA ENHANCED BY WEAK 70 DAM SHORTWV. SFC BNDRY THAT WAS ALNG MO RVR LAST NITE...HAS PUSHED INTO SRN MO AND BCM RATHER DIFFUSE. SLGTLY DRIER AIR HAS MVD INTO FA AND IS HELPING TO KEEP TSRA/SHRA BLO SVR.SHRA OVR NERN ZONES LIKELY FRM 850-750 WAA...BUT AS THEY MV INTO MORE STABLE ENVIRON...THEYVE BEEN DISSIPATING. XPCT CONVECT CURRENTLY ONGOING OVR NW AND WC PTNS OF FA TO CTN THRU SR. ONCE AGAIN...XPCT CONVECT TO DISSIPATE DURING MRNG HRS...AS BL MIXES. WV LOOP SHOWING RATHER POTENT SHORTWV RIDING ALNG BACKSIDE OF 50 DAM RDG. LATEST META HAS THE BEST HNDL ON THIS FEATURE. LO LVL BAROCLINICITY INCRS DURING DAY IN RESPONSE TO THIS FEATURE. RIGHT NOW...ALL MODELS KEEP FA ON THE COOL SIDE OF WARM FNT. 92 DAM TEMPS SUGGEST MAXES GENLLY WL BE IN THE 85 TO 90 RNG ACRS MOST OF FA. BUT...CLD DEBRIS LIKELY WL HV IMPACT ON TEMPS...SO WL KEEP TEMP FCST TDA A LTL CONSERV. CONVECT LATER TONIGHT SHULD RAIN-COOL AIR ENUF TO KEEP MINS BLO 70 FOR THE FIRST TIME IN MANY DAYS...AND GENLLY WL FOLLOW GUID. LATEST GUID REALLY TOOK A DOWNWARD TREND WITH MAXES ON THU. TRACK OF MCS WED NITE AND COVG OF PCPN WL BE CRUCIAL. WL USE A RANGE TO COVR DIFFERENT SCENARIOS. VRY COMPLEX SFC SITN EVOLVING FOR THU INTO FRI DUE TO INTERACTION OF SRN PLAIN SFC LOW AND QUASI STNRY BNDRY THAT WL STRETCH FRM NRN PLAINS INTO LWR MS VALLEY. LOW LVL LAPSE RATES SUPPORT STG SFC BASED CONVECT OVR SRN PART OF CWA...THOU MID LVL LAPSE RATES NOT AS FAVORABLE. PBLY WL UP POPS A BIT. MRF/AVN CONSISTENT IN BRINGING WELCOMED COOLER AND DRIER AIRMASS INTO FA FRI. WL CTN TREND OF LOWER THAN NORMAL TEMPS AND DRY COND THRU THE WKEND INTO EARLY NXT WEEK. .EAX...NONE. 24
In the hours before
Local storm report, Jul 10, 3:11 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
311 AM CDT TUE JUL 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0233 AM OLATHE KS WIND DAMAGE
07/10/01 JOHNSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
NUMEROUS TREES DOWN/
POWER OUTAGES
0233 AM STILWELL KS .75 INCH HAIL
07/10/01 JOHNSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0233 AM DE SOTO KS .75 INCH HAIL
07/10/01 JOHNSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jul 10, 3:59 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
359 AM CDT TUE JUL 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 AM LOUISBURG KS WIND DAMAGE
07/10/01 MIAMI REPORTED BY LAW
ENFORCEMENT OFFICIAL.
TREE LIMBpS DOWN/POWER
OUTAGESThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:48 AM CDT | Severe Thunderstorm Warning | EAX | Cass | 42 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.